Log in
Asthma UK community forum
12,830 members18,449 posts

Need advice about ste

Need a quick advice, saw consultant yesterday. He changed my meds again to a seretide inhaler, montelukast tablets and another course of prednisone. I told nurse and consultant that haven't recovered at all and that I've been feeling flu-y and i may have a high temperature, nobody checked but by the time I was home my temperature was 38.6 and climbing. I took paracetamol and it came down to 37.3 but its gone back up to over 38 twice since (every 6hrs as soon as the paracetamol wears off). I'm concerned now about taking the pred -(asthma with pneumonia, 2 courses of antibiotics and very little in the way of recovery). Should I ring my GP to check or just make an appointment? I can't see the consultant again until Monday. I'm afraid that the steroids could be like throwing petrol on a fire as I'm convinced that there's still infection. Advice please!!!!!!

5 Replies
oldestnewest

or am I panicking because I've been up half the night either freezing with fever chills or sweating

Reply

Hi there, It sounds as though you are not at all well!

I would as a first pass call the Asthma UK help line now. Then I would continue to take paracetamol every 4 hours or (whatever the directions are).

I think it prudent to talk to the GP as soon you can. If you or your doctor think you have flu, they can give you a prescription for Tamiflu, which can be very helpful in reducing the symptoms particularly for those with asthma.

As you probably already know steroids can make you more susceptible to infection/ virus's and also mask symptoms.

However I would not stop taking anything without some professional advice. You should also consider calling 111 particularly if your breathing gets worse.

I do hope you feel better soon. Also if you have flu, resting up is a key factor in getting better.

R

4 likes
Reply

thanks, I went to gp. You were spot on, gp thinks I've gotten the flu. To be honest I knew I needed to go the doctor, let's face it was one of those questions that I already knew the answer but I was doubting myself. Thankfully my breathing is ok, I'm coughing a bit but not wheezing. Thanks again 😊

Reply

You can take prednisolone with antibiotics. Prednisolone reduces inflammation where as antibiotics treats infection.

1 like
Reply

thanks, I was worried so I did go to my GP and they said exactly that 👍

Reply

You may also like...